[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1975

Acneiform Eruption due to Lithium Carbonate

Author Affiliations

Columbus, Ohio

Arch Dermatol. 1975;111(3):396-397. doi:10.1001/archderm.1975.01630150116022
Abstract

To the Editor.—  I wish to call attention to an observation of an acneiform papulopustular eruption, which appears to be a secondary effect of lithium carbonate therapy. This drug is being used increasingly in the treatment of manic-depressive disorders.I have examined four patients, all female, who had an acneiform eruption of the face and neck. The four patients all noted the onset or an exacerbation of their acne soon after beginning lithium carbonate therapy. One patient had previously been taking lithium carbonate and had noted a similar exacerbation of her complexion problem after beginning treatment and a remission after discontinuing the drug.Although I was not able to find any reference to an acneiform rash secondary to lithium carbonate administration in the dermatology literature or the Physicians' Desk Reference (1974), there have been three cases previously reported of an acneiform eruption due to lithium carbonate.1,2In regard to treatment, I have not had consistent follow-up with these patients to comment on response to therapy, but the patient

First Page Preview View Large
First page PDF preview
First page PDF preview
×